Alert archive / Alaska / Snow Advisories in 2007
Snow Advisory 13, NWS Anchorage, AK
NWS Anchorage, AK issued this snow advisory at Mar 21, 2007, 12:17 AM AKDT. It took effect at Mar 21, 2007, 12:00 PM AKDT. It was in force for 73 min.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2007, 12:17 AM AKDT (08:17 UTC)
- In effect from
- Mar 21, 2007, 12:00 PM AKDT
- Expired
- Mar 21, 2007, 1:13 PM AKDT
- In force
- 73 min
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 211317 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 517 AM ADT WED MAR 21 2007 AKZ125-211430- /X.CAN.PAFC.BZ.W.0022.000000T0000Z-070321T1600Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 517 AM ADT WED MAR 21 2007 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE BLIZZARD WARNING. $$ AKZ141-220130- /X.NEW.PAFC.SN.Y.0013.070321T2000Z-070322T1300Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 517 AM ADT WED MAR 21 2007 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM ADT THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM ADT THURSDAY. A STORM CENTER MOVING INTO THE NORTHERN GULF THIS MORNING WILL SPREAD SNOW A INTO THE COPPER RIVER BASIN THROUGH TONIGHT. SNOW WILL INCREASE IN INTENSITY THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. TOTAL SNOW ACCUMULATIONS OF 7 TO 13 INCHES ARE EXPECTED FROM NOON TODAY THROUGH 5 AM THURSDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWAK41 PAFC 212113 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 113 PM ADT WED MAR 21 2007 AKZ141-212215- /X.CAN.PAFC.SN.Y.0013.000000T0000Z-070322T1300Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 113 PM ADT WED MAR 21 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE SNOW ADVISORY. THE SNOW ADVISORY IS NO LONGER IN EFFECT FOR THE COPPER RIVER BASIN. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Mar 21, 12:00 AM AKDT, 17 minutes earlier.
Area forecast discussion, Mar 21, 12:00 AM AKDT, 17 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM ADT WED MAR 21 2007
.DISCUSSION...
THE MODELS CONTINUE TO GENERALLY BE IN AGREEMENT IN THE SHORT TERM
WITH SOME DIVERGENCE WITH THE LOW COMING INTO THE GULF OF ALASKA LATE
THURSDAY. GFS IS FASTER AND DEEPER THAN THE NAM. GFS AND UKMET SEEM
TO HANDLE THIS THE BEST SO GOING WITH THE GFS SOLUTION.
THE UPPER PATTERN SHOWS THE POLAR LOW HAS DROPPED OVER MUCH OF THE
NORTHERN PORTION OF THE STATE. A BROAD COVER THE BERING SEA WITH ITS
AXIS OVER THE WESTERN ALEUTIANS. THIS TROUGH WILL CONTINUE TO DRIFT
EAST THROUGH THE REST OF THE WEEK. ANOTHER SIGNIFICANT SHORT WAVE
WILL ROTATE ACROSS SOUTHCENTRAL THIS EVENING.
IN THE EAST THE STRONG SURFACE SEEM TO BE A BIT QUICKER THAN THE
MODEL SUGGESTS. AT 9Z IT LOOKS LIKE IT IS JUST TO THE NORTHEAST OF
KODIAK AND TRACKING INTO THE NORTH GULF AND MOVING INTO THE COPPER
RIVER BASIN BY LATE AFTERNOON EARLY EVENING. THE WORST OF THE SNOW IS
OVER FOR THE WESTERN KENAI PENINSULA WITH THE PUSHING INTO THE GULF.
WINDS ARE ALREADY SHIFTED TO THE NORTH. SHOULD GET SOME SHOWERS LATER
IN THE MORNING BUT WILL NOT AMOUNT TO MUCH. EXPECT THE SNOW ALONG THE
GULF COAST TO MIX WITH RAIN BY AFTERNOON. THE UPPER TROUGH MOVING
INTO THE SUSITNA VALLEY LATER TODAY SHOULD BRING MORE SNOW OR SNOW
SHOWERS INTO THE SUSITNA VALLEY, ANCHORAGE BOWL AND ALONG KENAI
PENINSULA THROUGH TONIGHT. DO NOT EXPECT A BIG SNOW EVENT BUT SHOULD
GET SEVERAL INCHES.
OUT WEST WITH THE LOW OUT OF THE PICTURE A NORTHERLY FLOW OVER THE
BERING SEA WILL WEAKEN AS A BROAD AREA OF LOW PRESSURE DEVELOPS OVER
THE BERING SEA TODAY. EXPECT GENERALLY CLOUDY CONDITIONS WITH
SCATTERED SNOW SHOWERS THROUGH MOST OF THE WEEK. A SERIES OF LOWS
WILL DRIFT EAST SOUTH OF THE ALEUTIAN CHAIN THROUGH THE WEEK.
AN AREA OF
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALE 120 130 132 140 150 165 179
HEAVY FREEZING SPRAY 130 150 165 179
FIRE WEATHER...NONE
KB MAR 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 5:55 PM AKDT | Storm Warning | AFC | 5 hr | |
| Mar 20, 11:00 PM AKDT | Gale Warning | AFC | 4 days | |
| Mar 20, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Mar 20, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Mar 20, 11:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Mar 21, 11:00 AM AKDT | Brisk Wind Advisory | AFC | 12 hr | |
| Mar 21, 11:00 AM AKDT | Brisk Wind Advisory | AFC | 12 hr | |
| Mar 21, 11:00 AM AKDT | Small Craft Advisory | AFC | 48 hr | |
| Mar 21, 11:00 AM AKDT | Small Craft Advisory | AFC | 5 days | |
| Mar 21, 11:00 AM AKDT | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Mar 21, 11:00 AM AKDT | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Mar 21, 11:50 AM AKDT | Gale Warning | AFC | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.